Vol. 65, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
A geometric characterization of indeterminate moment sequences

Edward Peter Merkes and Marion Wetzel

Vol. 65 (1976), No. 2, 409–419
Abstract

Hamburger and Stieltjes moment sequences are studied from the standpoint of the geometry of their moment spaces. Necessary and sufficient conditions are obtained that each of these sequences be indeterminate. The elements in the associated Jacobi and Stieltjes type continued fractions are characterized in terms of ratios of distances in the moment spaces.

Mathematical Subject Classification
Primary: 44A50, 44A50
Milestones
Received: 25 November 1975
Published: 1 August 1976
Authors
Edward Peter Merkes
Marion Wetzel